Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 19, NWS Norman, OK

April 25, 200936 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 25, 2009, 3:00 AM CDT for 36 counties in Oklahoma; 7 counties in Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 3:00 AM CDT (08:00 UTC)
Expired
Apr 25, 2009, 2:02 PM CDT
In force
11 hr
Issued by
NWS Norman, OK
All 43 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 250800
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT SAT APR 25 2009

.AN INTENSIFYING SURFACE LOW PRESSURE CENTER IN NORTHEAST NEW
MEXICO IS RESPONSIBLE FOR THE INCREASING SOUTH WIND TODAY. IT WILL
PERSIST INTO TONIGHT.

OKZ004>006-009>011-014>017-251600-
/O.NEW.KOUN.WI.Y.0019.090425T0800Z-090426T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-BLAINE-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...
WATONGA
300 AM CDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SUSTAINED SOUTH WIND 30 TO 35 MPH IS EXPECTED. SOME GUSTS WILL
REACH 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ007-008-012-013-018>030-033>040-044-TXZ083>089-251600-
/O.NEW.KOUN.WI.Y.0019.090425T1400Z-090426T0200Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-
CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
300 AM CDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

SUSTAINED SOUTH WIND 25 TO 30 MPH IS EXPECTED. GUSTS WILL
FREQUENTLY EXCEED 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KOUN 251526 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1026 AM CDT SAT APR 25 2009


OKZ004>006-009-010-251630-
/O.CAN.KOUN.WI.Y.0019.000000T0000Z-090426T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD
1026 AM CDT SAT APR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. A COLD FRONT WILL MOVE INTO NORTHWEST
OKLAHOMA...ALLOWING WINDS TO STAY BELOW ADVISORY LEVELS.

$$

OKZ011-014-015-252100-
/O.EXT.KOUN.WI.Y.0019.000000T0000Z-090425T2100Z/
MAJOR-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA
1026 AM CDT SAT APR 25 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

SUSTAINED SOUTH WIND 25 TO 35 MPH IS EXPECTED. SOME GUSTS WILL
EXCEED 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ007-252100-
/O.EXT.KOUN.WI.Y.0019.000000T0000Z-090425T2100Z/
GRANT-
INCLUDING THE CITY OF...MEDFORD
1026 AM CDT SAT APR 25 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

SUSTAINED SOUTH WIND 25 TO 30 MPH IS EXPECTED. GUSTS WILL
FREQUENTLY APPROACH OR EXCEED 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ016-017-252330-
/O.CON.KOUN.WI.Y.0019.000000T0000Z-090426T0200Z/
CUSTER-BLAINE-
INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...WATONGA
1026 AM CDT SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SUSTAINED SOUTH WIND 25 TO 35 MPH IS EXPECTED. SOME GUSTS WILL
EXCEED 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ008-012-013-018>030-033>040-044-TXZ083>089-252330-
/O.CON.KOUN.WI.Y.0019.000000T0000Z-090426T0200Z/
KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-
CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...PONCA CITY...ENID...PERRY...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...
MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY
1026 AM CDT SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SUSTAINED SOUTH WIND 25 TO 30 MPH IS EXPECTED. GUSTS WILL
FREQUENTLY APPROACH 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KOUN 251902 AAB
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT SAT APR 25 2009


OKZ008-012-013-016>030-033>040-044-TXZ083>089-252015-
/O.CAN.KOUN.WI.Y.0019.000000T0000Z-090426T0200Z/
KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-
GARVIN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...PONCA CITY...ENID...PERRY...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...
PURCELL...NORMAN...MOORE...SHAWNEE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY
202 PM CDT SAT APR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL BE AVERAGING 20 TO 30 MPH...WITH HIGHER
GUSTS...WIND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED.

$$

OKZ007-011-014-015-252015-
/O.CAN.KOUN.WI.Y.0019.000000T0000Z-090425T2100Z/
GRANT-MAJOR-ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...MEDFORD...FAIRVIEW...CHEYENNE...TALOGA
202 PM CDT SAT APR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 24, 10:56 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 24, 10:56 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1056 PM CDT FRI APR 24 2009

.AVIATION...
BRISK SOUTH WINDS THROUGH SATURDAY WILL CONTINUE TO PULL MORE GULF
MOISTURE NORTHWARD INTO THE AREA... RESULTING IN MVFR... WITH
OCCASIONAL IFR... CEILINGS ACROSS ALL BUT THE NW OK TERMINALS
LATE TONIGHT AND CONTINUING INTO MUCH OF SATURDAY. A COLD FRONT
MOVING INTO NORTHWEST OKLAHOMA LATE SATURDAY AFTERNOON MAY RESULT
IN A FEW SHOWERS AND THUNDERSTORMS ACROSS NORTHERN OKLAHOMA
SATURDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 854 PM CDT FRI APR 24 2009/

UPDATE...
THE SINGULAR SHOWER AND THUNDERSTORM OVER PORTIONS OF CENTRAL AND
SOUTHWEST OKLAHOMA HAVE DISSIPATED THIS EVENING AS THE BOUNDARY
LAYER COOLED AND INSTABILITIES DECREASED. WITH THE PASSAGE OF AN
UPPER WAVE TO THE EAST OF THE AREA THIS EVENING AND THE COOLING
SURFACE TEMPERATURES... DO NOT SEE MUCH TO SUPPORT ANY ADDITIONAL
DEVELOPMENT OVERNIGHT. T-STORMS DEVELOPING ALONG THE COLD FRONT IN
NORTHERN KANSAS SHOULD STAY WELL TO THE NORTH OF THE CWA THROUGH
THE NIGHT. OTHER THAN CLEANING UP THE POPS AND WX GRIDS... LITTLE
CHANGE MADE TO THE REMAINDER OF THE FORECAST FOR THE OVERNIGHT
HOURS.

PREV DISCUSSION... /ISSUED 654 PM CDT FRI APR 24 2009/

AVIATION...
AN ISOLATED STORM COMPLEX TO THE SSW OF THE OKC METRO AREA IS
EXPECTED TO DISSIPATE THIS EVENING BEFORE NEARING ANY TERMINAL
LOCATIONS. MEANWHILE... GUSTY SOUTH WINDS WILL CONTINUE TO DRAW
INCREASING MOISTURE NORTH INTO THE AREA... RESULTING IN MVFR...
WITH OCCASIONAL IFR... CEILINGS ACROSS ALL BUT THE NW OK TERMINALS
LATER TONIGHT. CEILINGS WILL GRADUALLY RISE THROUGH THE DAY
SATURDAY.

PREV DISCUSSION... /ISSUED 643 PM CDT FRI APR 24 2009/

UPDATE...
UPDATED GRIDS TO ACCOUNT FOR ISOLATED COMPLEX OF MARGINALLY SEVERE
STORMS TO THE SSW OF THE METROPLEX. EXPECT THAT ACTIVITY WILL
DISSIPATE LATER THIS EVENING AS BOUNDARY LAYER STABILIZES AND LOW
LEVEL FORCING WEAKENS.

PREV DISCUSSION... /ISSUED 246 PM CDT FRI APR 24 2009/

DISCUSSION...
SOUTHWEST FLOW BECOMING ESTABLISHED TODAY AND LOOKS TO CONTINUE FOR
THE FORESEEABLE FUTURE. THIS WILL MEAN THE START OF AN PROLONGED
ACTIVE PERIOD ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH A
FEW SHWRS/TSTMS MAY OCCUR THIS EVENING ASSOCIATED WITH MID-LEVEL
WAVE MOVING CROSS TX... REAL BEGINNING OCCURS SAT AFTN.

BY LATE IN THE DAY TOMORROW SFC COLD FRONT AND DRYLINE APPROACH
WESTERN AND NORTHERN BORDERS OF OK. ALTHOUGH CAPPING INVERSION IS
EXPECTED TO LIMIT CONVECTION... ANY STORMS THAT DO DEVELOP IN THE
ANTICIPATED ENVIRONMENT ACROSS WESTERN OK WILL LIKELY BE SEVERE.
SIMILAR SITUATION TO OCCUR AGAIN SUN AFTN WITH PERHAPS EVEN MORE
MID-LEVEL SUPPORT AS STRONGER WAVE EJECTS OUT OF WESTERN TROUGH.
COULD SEE FIRST ROUND OF MORE WIDESPREAD SIGNIFICANT PRECIP SUN
NIGHT INTO MON BEFORE SFC FRONT MAKES A RUN SOUTH TOWARD THE RED
RIVER MON NIGHT INTO TUE.

AS NEXT WAVE DROPS INTO WESTERN TROUGH... SFC FRONT LIFTS BACK NORTH
TUE NIGHT INTO WED SETTING THE STAGE FOR A REPEAT PERFORMANCE OF THE
EARLIER SCENARIO FOR THE SECOND HALF OF THE UPCOMING WEEK. AGAIN
MULTIPLE SEVERE WX EPISODES AND HEAVY RAIN ARE POSSIBLE. LATEST GFS
THEN... SHOWS THE NEXT SFC FRONT MOVING TOWARD THE RED RIVER BY
FOLLOWING WEEKEND BEFORE POSSIBLY LIFTING BACK NORTH AND DOING THE
WHOLE THING AGAIN DURING THE FIRST WEEK OF MAY.

THE DAY TO DAY DETAILS WILL BE HARD TO FORESEE FARTHER OUT AS WHAT
OCCURS ON A PARTICULAR DAY WILL INFLUENCE THE NEXT TO SOME DEGREE.
HOWEVER THE BIG PICTURE CONT TO SHOW SOUTHWEST MID-LEVEL FLOW
THROUGH 240HRS. THIS WILL LIKELY KEEP WX ACTIVE ACROSS SOUTHERN
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  77  65  75 /  10  20  20  40
HOBART OK         62  81  64  77 /   0  10  20  40
WICHITA FALLS TX  65  82  67  76 /   0  20  20  30
GAGE OK           63  81  62  79 /  10  20  30  40
PONCA CITY OK     67  79  65  75 /  10  30  30  40
DURANT OK         65  76  65  79 /   0  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30/32
Hazardous weather outlook, Apr 24, 8:41 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT FRI APR 24 2009

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
841 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA AND EASTERN TEXAS
WILL MOVE EAST OVERNIGHT. SUBSIDENCE IN THE WAKE OF THIS DISTURBANCE
WILL RESULT IN MINIMAL CHANCES OF THUNDERSTORMS OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 500 AM CDT SATURDAY APR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A PROLONGED PERIOD OF ACTIVE WEATHER FOR THE SOUTHERN PLAINS...
INCLUDING THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING
RAIN... WILL LIKELY BEGIN THIS WEEKEND AND CONTINUE WELL INTO NEXT
WEEK. GULF MOISTURE RETURN INTO THE SOUTHERN PLAINS WILL CONTINUE
THROUGH EARLY NEXT WEEK. A DRY LINE WILL REMAIN IN THE AREA OF WEST
TEXAS THROUGH THE WEEKEND. A SLOW MOVING COLD FRONT WILL DRIFT
SOUTHEAST INTO THE NORTHWESTERN CORNER OF OKLAHOMA AS EARLY AS
SATURDAY AFTERNOON. THIS FRONT IS FORECAST TO REMAIN IN OR NEAR THE
OKLAHOMA AND NORTH TEXAS AREA FROM SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK. ALL OF THIS WILL TAKE PLACE BENEATH A STRONG AND PERSISTENT
SOUTHWESTERLY FLOW ALOFT... WHICH WILL FEATURE SEVERAL EMBEDDED
DISTURBANCES. MOISTURE... INSTABILITY... AND VERTICAL WIND PROFILES
WILL BE FAVORABLE FOR MULTIPLE ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS FROM LATE SATURDAY THROUGH WEDNESDAY.

FOR THIS WEEKEND... THERE IS A SLIGHT RISK OF SEVERE STORMS LATE
SATURDAY AND SATURDAY NIGHT ACROSS PARTS OF WESTERN... CENTRAL...
AND NORTHERN OKLAHOMA... AND PARTS OF WESTERN NORTH TEXAS. A STRONG
CAP MAY LIMIT THUNDERSTORM DEVELOPMENT. HOWEVER... IF SEVERE STORMS
DO DEVELOP... VERY LARGE HAIL AND STRAIGHT-LINE WINDS WILL BE THE
MAIN CONCERNS. ON SUNDAY... THERE IS A RISK OF SEVERE STORMS ACROSS
MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. THERE IS SOME
UNCERTAINTY AS TO WHERE THE SURFACE FEATURES WILL SET UP SUNDAY BUT
THE CAP IS EXPECTED TO BE WEAKER ON SUNDAY. SEVERE STORMS COULD
DEVELOP ALONG AND EAST OF A DRYLINE LOCATED IN THE TEXAS PANHANDLE
LATE SUNDAY AFTERNOON. STRONG SHEAR AND INSTABILITY WILL DEVELOP
WITH LARGE HAIL... DAMAGING WINDS... AND TORNADOES POSSIBLE WITH ANY
SEVERE STORMS. THE STORMS MAY THEN DEVELOP INTO ONE OR MORE
THUNDERSTORM COMPLEXES AND MOVE ACROSS THE AREA SUNDAY NIGHT WITH
DAMAGING WINDS AND LARGE HAIL BECOMING THE PRIMARY CONCERN. THE RISK
OF SEVERE STORMS WILL CONTINUE NEXT WEEK... NEARLY EVERY DAY AND
NIGHT... THROUGH WEDNESDAY... WITH POSSIBILITIES BEING SOMEWHAT
DEPENDENT ON WHAT OCCURS THE PREVIOUS DAY AND NIGHT.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN COULD LEAD TO FLOODING BY NEXT WEEK... INCLUDING AN
INCREASING POTENTIAL FOR MAINSTEM RIVER FLOODING BY MIDWEEK.
WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES ARE LIKELY BETWEEN THIS
WEEKEND AND NEXT WEDNESDAY. LOCAL TOTALS GREATER THAN 5 INCHES WILL
BE POSSIBLE.

STRONG SOUTH WINDS WILL OCCUR OVER MUCH OF OKLAHOMA AND NORTHERN
TEXAS ON SATURDAY THROUGH AT LEAST SUNDAY. SUSTAINED WINDS NEAR 30
MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

MAXWELL/24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:28 PM CDTSevere Thunderstorm WarningOUNGrady32 min
Apr 25, 4:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant58 min
Apr 25, 5:02 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita58 min
Apr 25, 5:10 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward65 min
Apr 25, 5:30 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant60 min
Apr 25, 5:36 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills54 min
Apr 25, 5:49 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods56 min
Apr 25, 5:56 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills, Washita64 min
Apr 25, 5:59 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward61 min
Apr 25, 6:02 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Kiowa58 min
Apr 25, 6:13 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita62 min
Apr 25, 6:20 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woods, Woodward40 min
Apr 25, 6:30 PM CDTTornado WarningOUNEllis, Roger Mills45 min
Apr 25, 6:36 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon54 min
Apr 25, 6:38 PM CDTSevere Thunderstorm WarningOUNGrant, Kay67 min
Apr 25, 6:46 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major59 min
Apr 25, 6:50 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward55 min
Apr 25, 6:54 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita66 min
Apr 25, 6:59 PM CDTTornado WarningOUNGrant, Kay46 min

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.